MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR 3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR 3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0050S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
The customer reported that as he was using a k-wire during the case, he noticed shards of metal - 'swarf' on the drapes.No metal was seen in the patient.The routine post op x-ray showed no evidence of shards in the patient.It happened during entry point of a tibial nail.Was a supra-patella approach to the nail.The procedure was completed using the same wire.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, the probable root cause would be but not limited to; patient factor (e.G., rigid dense bone quality), or user related (e.G., instrument was weakened / damaged while insertion, incorrect positioning or miss-drilling) etc.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
K-WIRE, STERILE T2 FEMUR 3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10805388
Report Number0009610622-2020-00703
Device Sequence Number3931837
Product Code LXH
UDI-Device Identifier04546540195852
UDI-Public04546540195852
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number1806-0050S
Device Catalogue Number18060050S
Device Lot NumberK055075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1